Alert archive / California / Frost Advisories in 2018
Frost Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 17, 2018, 2:11 PM PST for Humboldt County, California. It took effect at Nov 18, 2018, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2018, 2:11 PM PST (22:11 UTC)
- In effect from
- Nov 18, 2018, 1:00 AM PST
- Expired
- Nov 17, 2018, 8:30 PM PST
- In force
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS76 KEKA 172211 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 211 PM PST Sat Nov 17 2018 CAZ103-181115- /O.NEW.KEKA.FR.Y.0035.181118T0900Z-181118T1600Z/ Northern Humboldt Coast- 211 PM PST Sat Nov 17 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PST Sunday. * LOW TEMPERATURES...low to mid 30s. * LOCATIONS INCLUDE...McKinleyville...interior and elevated portions of Eureka and Arcata...Fieldbrook...Blue Lake...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
670 WWUS76 KEKA 180430 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 830 PM PST Sat Nov 17 2018 CAZ103-180530- /O.CAN.KEKA.FR.Y.0035.181118T0900Z-181118T1600Z/ Northern Humboldt Coast- 830 PM PST Sat Nov 17 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. Low clouds are expected to prevent a widespread frost overnight tonight. A few normally colder areas may experience a light frost late well away from the coast. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 17, 4:49 AM PST, 9 hours 22 minutes earlier.
Area forecast discussion, Nov 17, 4:49 AM PST, 9 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 449 AM PST Sat Nov 17 2018 .SYNOPSIS...Dry and mild conditions as well as degraded air quality, due to wildfire smoke, will persist through early next week. Rain will return to the area by the middle of next week and continue through next weekend. && .DISCUSSION...Dry and mild conditions will persist into early next week before a substantial pattern switch occurs next week. In the meantime, smoke from area wildfires will continue to degrade air quality across our region through at least this weekend. Along the coast, stratus has redeveloped early this morning however it has remained fairly shallow and confined to the coast due to easterly winds. Brief visibility reductions below a half a mile will remain possible until daylight for areas near Humboldt Bay. It appears likely that the easterly winds will decrease tomorrow afternoon and evening with flow becoming more onshore which should allow stratus to surge back to the coast and move inland fairly early tomorrow afternoon. This scenario is being depicted by several high resolution models therefore have increased the amount of sky cover for the afternoon hours along the coast. Deterministic models as well as ensemble forecasts continue to come into better agreement regarding the return of precipitation to the Northcoast by the middle of next week. This will be the heaviest bout of precipitation seen so far this year. Precipitation is expected to start late Tuesday night into early Wednesday morning, with several waves of precipitation continuing through next weekend. While exact precipitation amounts remain uncertain this far out it appears highly likely that most areas will receive over an inch of rain before all is said and done next weekend. Exact details regarding timing and amounts will continue to be refined as we get closer to the event. Main hazards with the rain will be slippery roadways due to oil buildup, rock and mudslides on mountain roads, and modest increases in area rivers due to the very dry conditions that have been experienced so far this Fall. This event will also be the first strong southerly wind event of the Fall with ridgetop gusts around 30 mph which may bring some tree limbs down and sporadic power outages. At the moment, it appears winds will remain below wind advisory criteria however it is something that will be watched as the event nears. /WCI && .AVIATION...This morning most of the areas remains VFR or MVFR as of 3AM. The one big difference this morning from previous mornings is that there is widespread stratus off the coast this morning. The light offshore flow is keeping it mainly offshore, but it has crept onshore in a few locations. This should mix out this morning, but this afternoon when the winds turn onshore it should start to move back onshore. Confidence is low on when this will happen, but there is good agreement in the hires models that it will be fairly widespread at the immediate coast tonight. Smoke from the "Camp Fire" is expected to spread across the area again around midday. This could bring MVFR or local IFR conditions this afternoon, although the sea breeze may keep the coast in slightly better conditions. MKK && .MARINE...Light winds persist across the waters this morning. There is a northwest swell around 5 feet at 11 seconds. Also, there are lingering short short period northerly waves in the northern waters from winds to the north of the area. This afternoon another long period swell starts to move into the waters. The forerunners look to be around 17 seconds at 3 to 4 feet. There will be a low to moderate sneaker wave threat, but due to the heights only being 3 to 4 feet and the lingering short period waves it should keep the threat fairly low. Sunday and Monday light southerly winds are expected across the area as the high pressure moves off to the east. The long period northwest swell will slowly diminish Monday and Tuesday. Tuesday an weather system approaching the area will start to increase southerly winds. These are expected to peak late Tuesday night and near gale force winds are possible. Additional systems are possible Thursday through Saturday. MKK && .FIRE WEATHER...Dry conditions and periodic breezy easterly ridge top winds will continue through early next week. Exposed higher elevation locations will continue to experience elevated fire weather concerns through early next week before a significant pattern change occurs. This pattern shift will bring widespread wetting rains to the area beginning late Tuesday or early Wednesday morning and persisting through the weekend. While exact storm total precipitation amounts this far out are still uncertain it seems likely that all areas will see greater than an inch of rain with some locations receiving over three inches. /WCI && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 17, 2:10 PM PST, 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 210 PM PST Sat Nov 17 2018 CAZ101-102-104>113-182215- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 210 PM PST Sat Nov 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Significant rainfall can be expected Tuesday night through the end of the week, resulting primarily in falling rocks on mountain roads and locally slippery conditions due to oil buildup. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-182215- Northern Humboldt Coast- 210 PM PST Sat Nov 17 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Temperatures tonight are expected to fall into the low to mid 30s in the outskirts of the Humboldt Bay region...including McKinleyville, Arcata, interior parts of Eureka, Fieldbrook and Blue Lake. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Frost Advisory is currently in effect. Significant rainfall can be expected Tuesday night through the end of the week, resulting primarily in falling rocks on mountain roads and locally slippery conditions due to oil buildup. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.